Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

I had my PM visit today.

asmithaasmith Posts: 136
edited 06/11/2012 - 8:23 AM in Pain Medications
Last time I saw her was 2 months ago, so this was really nice to be able to catch up face to face.
She is so nice and so receptive and understanding.

First I had my therapist appt and I lost my marbles and just vented about A LOT. He says he is very worried about me and really wants me to consider an antidepressant/antianxiety med. He says I am in crisis mode. I can understand why, I do have a lot on my plate. Things with my husbands job are really scary right now, and in my condition, there is no way I can go to work right now. Anyway - thats a long story and I will not bore you with it!!!

So after the therapist I went to see my PM (same clinic) and told her what I was going through and what I fear. I am also very nervous for the winter. Last winter I was in such bad shape and I dont want the whether to be able to impact me like that again.
So I told her I am open to anything at this point - nerve ablation, injections, accupuncture, WHATEVER...and she was right on top of it. She scheduled me for the injections for next week, gave me the info for their accupuncture guy, and will start discussing nerve ablations in my next visits. She, also, wants me to consider going on some medications for my anxiety.

But because I have such strange reactions to most antidepressants, she wants me to see a psychiatrist to assess why I am having these reactions and what I can take.
In the meantime she prescribed me Klonopin. She said to take this at night for my anxiety, insomnia and pain. She said, also, to take this along with my xanax, as needed.

I took one when I got home (I always try things during the day before I fall asleep with it in my body, just something I do for caution)
Well, and thank goodness I did. An hour or so into it, my heart was pounding like crazy. In the pamphlet with it, it states that is a serious side effect. It lasted about 10 minutes and went away...any thoughts on that guys??

Also, I thought klonopin was an alternative to xanax? Am I wrong on that? I was confused because she said to continue with my xanax too?

Thanks for reading, if you got this far.

Alina
advertisement

Comments

  • So glad your appt went well and you have such a understanding dr.

    Klonopin is in the same class of drugs to my knowledge as xnax. But to me xnax is like valium and not as strong as Klonopin.

    I know some friends on it at night time and 1 mg and they are out for the count. I personally have never tried it.
    Weird it made your heart race as its a relaxant. But as you know drugs work different on everyone.

    I would tell your dr about that. Im glad it went away. Now did it work for the anxiety at all?? Im just wondering because you were anxious about the new med . Its possible thats why it happened??? Not sure as I am no expert by no means.

    Give your dr a call on Monday and explain what happened when you took it. Just to be on the safe side.
    As I have very high anxiety and panic so I know where your coming from.

    Good luck
    Terri >:D<
  • you PM. When I took one it worked a little. So my doc told me to take 2. Holy crap. i was out like a light and I dont remember anything I did from the time it started to kick in til the time I fell asleep. I generally have adverse reactions to meds. Like with Percocet and Norco I would get a huge amount of energy and would start doing thing and then by night I was hurting cuz I over did it but I had the energy to burn. I no longer get these effects thank goodness! So that is strange that the Klonopin reacted with you that way. I would call your PM or the pharmacy and see what they say. I find that when it comes to drug interactions and side effects it seems the pharmacist is usually more helpful. I never had a heart racey feeling with Klonopin. Like I said 1 didn't do too well but the second one hit me like a ton of bricks. I only take them when I go through my insomnia periods. I would definately talk to someone before you take your next dose. IT is odd that you are on Xanax and Klonopin. Call the pharmacist. LEt us know what happens.
Sign In or Register to comment.